Thunderstorm Wind, Edgar
- When
- August 13, 1:00 PM CST
- Where
- Edgar County, Paris
- Measured
- 56 kt (64 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.617, -87.700
Several large trees were blown down. One briefly blocked Illinois Route 1.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 13, 1:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON AUG 13 2001 18Z SFC ANALYSIS INDICATING CF EXTENDING FROM CENT IND INTO CENT IL...JUST N OF I-70. RADAR MOSAIC SHOWING TSRA DEVELOPING ALONG FRNT INTO EXTREME EAST CENT IL. MSAS SHOWING GOOD INSTABILITY WITH LIS AXIS OF -6 TO -8 AND INCREASING MOISTURE CONVERGENCE IN THIS ZONE. BEHIND FRONT...AN AREA OF SC CONTS IN CAA. CONSIDERABLE DRYING AS WELL WITH DEWPOINTS FALLING INTO THE LWR 50S ACROSS NRN IL VS MID/UPPER 60S ACROSS CENT IL. AVN SEEMS TO BE VERIFYING BEST AGAIN AND HAS BEEN HINTING AT THE POSSIBILITY OF THIS PCPN DEVELOPING. FRNT TO CONT PUSHING SOUTH CLEARING THE ENTIRE AREA EARLY THIS EVENING. MAY HAVE TO LINGER TSRA IN SE THIS EVENING DEPENDING ON RADAR TRENDS AT PRESS TIME. DRY AIR GETS GOOD PUSH ACROSS ENTIRE CWA BY MIDNIGHT TNGT RESULTING IN SOME OF THE COOLEST LOWS SEEN IN AWHILE AS HIGH PRESSURE BUILDS IN. LINGERING CU EARLY THIS EVENING SHOULD DISSIPATE RAPIDLY WITH LOSS OF HEATING. NEXT SYSTEM BEGINS TO TAKE SHAPE ACROSS PLAINS ON WED...MOVING INTO IL BY THURS. AVN HINTING AT MCS DEVELOPMENT INTO NEB/IA TUES NGT ...TRACKING TOWARD NRN/CENT IL WED AS GOOD WAA AND MOISTURE CONV VEERS TOWARD AREA ON 30-40KT LLJ. ETA REMAINS SLOWER WITH THIS EVOLUTION. LINGERING OUTFLOW BOUNDARIES AND APPROACHING SYNOPTIC FRNT WILL BE FOCUS FOR ADDITIONAL DEVELOPMENT WED NGT AND THURSDAY BEFORE CF CLEARS CWA FRI EVE. GIVEN THIS UNCERTAINTY... WILL ONLY INTRODUCE CHC POPS ATTM FOR WED/WED NGT TIME FRAME AND WE CAN FINE TUNE THINGS AS TIME GETS CLOSER. MRF INDICATING ANOTHER S/W AND CF PUSHING ACROSS AREA SAT. MOISTURE SHOULD BE LIMITED BY THIS TIME AND WILL LEAVE THIS PORTION OF EXTENDED DRY. THESE SERIES OF FRONTS WILL KEEP TEMPS SLIGHTLY BELOW THE NORM WITH CANADIAN AIR. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI UB 056/081 059/084 063 36000 PIA UB 055/080 059/083 063 36000 DEC UB 055/080 058/084 063 36000 CMI UB 053/079 055/083 062 36000 MTO UB 056/080 055/084 063 36000 LWV UB 060/082 058/086 065 36200 .ILX...NONE. FRIEDERS
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON AUG 13 2001 NO HAZARDOUS WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT. EH
The Indianapolis radar (KIND), 122 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees were blown down. One briefly blocked Illinois Route 1.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266164.